zbMATH — the first resource for mathematics

On stationary solutions of two-dimensional Euler equation. (English) Zbl 1287.35062
The author considers the Euler system for perfect incompressible fluids in a smooth bounded domain \(\Omega\subset {\mathbb R}^d\) and study the stability of steady-state solutions. Among various results he shows that for such a steady-state solution \(\vec v\in (C^1(\Omega))^3\) such that \(c^{-1}<|\vec v|<c\) for a \(c>0\), the streamlines of \(\vec v\) are \(C^{\infty}\) curves. Moreover if \(\vec v\in( C^{3,a}(\Omega))^3\) for \(a>0\), the streamlines are real analytic. The novelty with respect to previous works is that no boundary conditions are prescribed on \(\partial\Omega\).

35Q31 Euler equations
Full Text: DOI arXiv
[1] Alinhac, S.; Métivier, G., Propagation de l’analyticité locale pour LES solutions de léquation deuler, Arch. Rational Mech. Anal., 92, 287-296, (1986) · Zbl 0606.76027
[2] Alpern S., Prasad V.S.: Typical Dynamics of Volume Preserving Homeomorphisms. Cambridge University Press, Cambridge (2000) · Zbl 0970.37001
[3] Arnold, V., Sur la géométrie differentielle des groupes de Lie de dimension infinie et ses applications à l’hydrodynamique des fluids parfaits, Ann. Inst. Fourier, 16, 319-361, (1966) · Zbl 0148.45301
[4] Arnold, V.I., On an apriori estimate in the theory of hydrodynamical stability, Am. Math. Soc. Transl., 19, 267-269, (1969) · Zbl 0191.56303
[5] Arnold V.I., Khesin B.A.: Topological Methods in Hydrodynamics. Springer, Berlin (1998) · Zbl 0902.76001
[6] Bardos, C.; Benachour, S.; Zerner, M., Analyticité des solutions périodiques de l’équation d’euler en deux dimensions, C. R. Acad. Sci. Paris Sér. A-B, 282, 995-998, (1976) · Zbl 0329.35012
[7] Bernshtein, S., Démonstration du théorème de M. Hilbert sur la nature analytique des solutions des équations du type elliptique sans l’emploi des séries normales, Math. Zeitschrift, 28, 330-348, (1928) · JFM 54.0506.02
[8] Burton, G.R., Variational problems on classes of rearrangements and multiple configurations for steady vortices. ann, Inst. Henri Poincaré, 6, 295-319, (1989) · Zbl 0677.49005
[9] Burton, G.R., Rearrangements of functions, saddle points and uncountable families of steady configurations for a vortex, Acta Math., 163, 291-309, (1989) · Zbl 0695.76016
[10] Cabré, X.; Chanillo, S., Stable solutions of semilinear elliptic problems in convex domains, Selecta Math. (N.S.), 4, 1-10, (1998) · Zbl 0905.35032
[11] Chemin J-Y.: Perfect Incompressible Fluids. Clarendon Press, Oxford (1998) · Zbl 0927.76002
[12] Ebin, D.; Marsden, J., Groups of diffeomorphisms and the motion of an incompressible fluid, Ann. Math., 92, 102-163, (1970) · Zbl 0211.57401
[13] Gilbarg D., Trudinger N.: Elliptic Partial Differential Equations of Second Order, 2nd edn. Springer, Berlin (1983) · Zbl 0562.35001
[14] Günter, N.M.: Potential Theory and its Application to Basic Problems of Mathematical Physics. Frederick Ungar Publishing Co., New York, 1967 · Zbl 0905.35032
[15] Hamel, F., Nadirashvili, N., Sire, Y.: Convexity of level sets for elliptic problems in convex domains or convex rings: two counterexamples. Preprint arXiv: 1304.3355 (2013) · Zbl 1341.35064
[16] Hoffmann-Ostenhof, M.; Hoffman-Ostenhof, T., Local properties of solutions of schrodinger equations, Commun. PDE, 17, 491-522, (1992) · Zbl 0783.35054
[17] Hoffmann-Ostenhof, M.; Hoffman-Ostenhof, T.; Nadirashvili, N., Interior Hölder estimates for solutions of Schrödinger equations and the regularity of nodal sets, Commun. PDE, 20, 1241-1273, (1995) · Zbl 0846.35036
[18] Hörmander L.: Linear Partial Differential Operators. Springer, New York (1963) · Zbl 0108.09301
[19] Hörmander L.: Lectures on Nonlinear Hyperbolic Differential Equations. Springer, Berlin (1997) · Zbl 0881.35001
[20] Hughes, T.J.R.; Kato, T.; Marsden, J.E., Well-posed quasi-linear second-order hyperbolic systems with applications to nonlinear elastodynamics and general relativity, Arch. Ration. Mech. Anal., 63, 273-294, (1976) · Zbl 0361.35046
[21] Kamynin, L.I., The smoothness of heat potentials, part 5, Differ Equat., 4, 185-195, (1968) · Zbl 0234.35036
[22] Lewy, H.: Über den analytischen Charakter der Lösungen elliptischer Diffe- rentialgleichungen. Nachrichten von der Gesellschaft der Wissenschaften zu Göttingen. Math. Phys. KL, 178-186 (1927) · JFM 53.0474.01
[23] Lichtenstein, L., Über einige hilfssätze der potentialtheorie, Math. Zeitschrift, 23, 72-78, (1925) · JFM 51.0357.02
[24] Lions, P.-L.: Mathematical Topics in Fluid Mechanics. v.1. Incompressible Models. Claredon Press, Oxford, 1996
[25] Milnor, J.: Remarks on infinite-dimensional Lie groups. Proceedings Summer School on Quantum Gravity, Held in Amsterdam, pp. 1007-1057, 1984 · Zbl 0606.76027
[26] Miranda C.: Partial Differential Equations of Elliptic Type, 2nd edn. Springer, New York (1970) · Zbl 0198.14101
[27] Petrowsky, I.G., Sur l’analyticité des solutions des systèmes d’équations diffrentielles, Mat. Sbornik, 5, 3-70, (1939) · JFM 65.0405.02
[28] Wiegner, M., Schauder estimates for boundary layer potentials, Math. Methods Appl. Sci., 16, 877-894, (1993) · Zbl 0805.35016
[29] Yudovich, V.I., Non-stationary flow of an ideal incompressible liquid, Zhurn. Vych. Mat., 3, 1032-1066, (1963) · Zbl 0129.19402
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.